Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 53, NWS Memphis, TN

April 25, 2015Lafayette County, Marshall County, Union County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 25, 2015, 8:34 AM CDT for Lafayette County, Marshall County, Union County, Mississippi. It took effect at Apr 25, 2015, 1:00 PM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Apr 25, 2015, 8:34 AM CDT (13:34 UTC)
In effect from
Apr 25, 2015, 1:00 PM CDT
Expired
Apr 25, 2015, 7:00 PM CDT
In force
6 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Lafayette County, MS, Marshall County, MS, Union County, MS

The radar

The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Tallahatchie River at Etta (ETAM6).

Action stage
20 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07268000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

240 
WGUS44 KMEG 251334
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
834 AM CDT SAT APR 25 2015

The National Weather Service has issued a Flood Warning for the 
Little Tallahatchie Canal...Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this afternoon or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC071-093-145-260000-
/O.NEW.KMEG.FL.W.0053.150425T1800Z-150426T0000Z/
/ETAM6.1.ER.150425T1800Z.150425T1800Z.150425T1800Z.NO/
834 AM CDT SAT APR 25 2015

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Little Tallahatchie Canal at Etta
* from Saturday April 25 until Saturday April 25.
* At 08 AM Saturday the stage was...24.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 25.0 feet Saturday April 25.
* Flood stage is 25.0 feet.
At 25.0 feet, Extensive cropland flooding is occurring, mainly 
between State Highway 30 and County Highway 46. Water is beginning to
cover the unpaved portion of Union County Highway 47 near Mud 
Ccreek..  

&&

LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
      3441 8944                       

$$

MSC095-261333-
/O.NEW.KMEG.FL.W.0054.150425T2200Z-150426T1848Z/
/AMYM6.1.ER.150425T2200Z.150426T0600Z.150426T1248Z.NO/
834 AM CDT SAT APR 25 2015

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tombigbee River near Amory
* from Saturday April 25 until Sunday April 26.
* At 08 AM Saturday the stage was...16.6 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 21.3 feet Sunday April 26.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Saturday April 25 and 
  continue to rise to near 21.3 feet by Sunday April 26. The river 
  will fall below flood stage by Sunday April 26.
At 22.0 feet, Low land near the river is flooded..  

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$
1 follow-up statement
315 
WGUS84 KMEG 251726
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 PM CDT SAT APR 25 2015

The Flood Warning continues for the Little Tallahatchie Canal...
Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC071-093-145-260000-
/O.CON.KMEG.FL.W.0053.150425T1800Z-150426T0000Z/
/ETAM6.1.ER.150425T1800Z.150425T1800Z.150425T1800Z.NO/
1226 PM CDT SAT APR 25 2015

The Flood Warning continues for
  the Little Tallahatchie Canal at Etta
* from Saturday April 25 until Saturday April 25.
* At 12 PM Saturday the stage was 24.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 25.0 feet Saturday April 25.
* Flood stage is 25.0 feet.
* At 25.0 feet...Extensive cropland flooding is occurring, mainly 
  between State Highway 30 and County Highway 46. Water is beginning 
  to cover the unpaved portion of Union County Highway 47 near Mud 
  Ccreek.

&&

LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
      3441 8944                       

$$

MSC095-261726-
/O.EXT.KMEG.FL.W.0054.150425T1733Z-150426T2048Z/
/AMYM6.1.ER.150425T1733Z.150426T0000Z.150426T1448Z.NO/
1226 PM CDT SAT APR 25 2015

The Flood Warning continues for
  the Tombigbee River near Amory
* from Saturday April 25 until Sunday April 26.
* At 12 PM Saturday the stage was 19.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 22.2 feet Saturday April 25.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Saturday April 25 and 
  continue to rise to near 22.2 feet by Saturday April 25.The river 
  will fall below flood stage by Sunday April 26.
* At 22.0 feet...Low land near the river is flooded.

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:04 AM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 25, 6:04 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
604 AM CDT SAT APR 25 2015

.DISCUSSION... /ISSUED 432 AM CDT SAT APR 25 2015/

EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A CLOSED UPPER LOW
CENTERED OVER NORTHEAST KS. AHEAD OF THE UPPER LOW...A LARGE PLUME
OF MID AND UPPER LEVEL SUBTROPICAL MOISTURE EXTENDED FROM CENTRAL
MEXICO... ACROSS TEXAS...INTO THE OHIO VALLEY. AT THE SURFACE...
09Z SURFACE MAP SHOWED A SURFACE LOW OVER NORTHEAST KS...WITH A
WARM FRONT EXTENDING SOUTHEAST TO NEAR ST LOUIS... SOUTHEAST
TOWARD THE OHIO RIVER. FURTHER SOUTH... A MARINE WARM FRONT WAS
LOCATED ALONG THE I20 CORRIDOR OF MS. THE MIDSOUTH WAS FREE OF
RAIN AS OF 0915Z / 415 AM CDT.

AS THE MORNING PROGRESSES... EXPECT THE UPPER LOW TO LIFT EAST
INTO THE MID MS RIVER VALLEY...WITH STORMS DEVELOPING EAST OF THE
LOW ALONG THE NORTHERN WARM FRONT. FURTHER SOUTH... MODEL SOLUTIONS
VARY WITH RESPECT TO RAIN CHANCES IN THE DRY SLOT OVER THE MIDSOUTH.
SURFACE WINDS SHOULD VEER TO THE SOUTHWEST DURING THE MID TO LATE
MORNING. EVEN WITH THE ARRIVAL OF HIGHER SURFACE DEWPOINTS...
EXPECT INSUFFICIENT FORCING TO OVERCOME A RATHER STOUT CAP AT
900MB. THIS CAP WILL BE WEAKER FURTHER NORTH TOWARD THE KY BORDER.
WILL MAINTAIN CHANCE POPS AND SLIGHT RISK SEVERE OVER PORTIONS OF
NORTHWEST TN THROUGH MIDDAY...BUT CONFIDENCE IS LIMITED GIVEN
WEAKER CAPPING AND BETTER POSITIONED WARM FRONT IN THE OHIO
VALLEY. OTHERWISE... DRY... BREEZY AND MILD OVER THE MIDSOUTH
TODAY. WILL NEED TO MONITOR WINDS FOR POSSIBLE ADVISORY.

DRY CONDITIONS SHOULD PREVAIL UNTIL A SOUTHERN BRANCH CUTOFF UPPER
LOW PASSES THROUGH TUESDAY AND WEDNESDAY. 00Z GFS AND ECMWF WERE
IN FAIR AGREEMENT...WITH BEST RAIN CHANCES SOUTH OF I40.

THE LATTER PORTION OF NEXT WEEK APPEARS DRY...WITH WEAK NORTHWEST
UPPER LEVEL FLOW TRANSITIONING TO UPPER LEVEL RIDGING AND
SLIGHTLY BELOW NORMAL TEMPERATURES MODERATING TO NEAR NORMAL
VALUES BY NEXT WEEKEND.

PWB

&&

.AVIATION...

12Z TAF SET

CIGS MAY DROP TEMPORARILY TO IFR/MVFR AT KMEM...KMKL...KTUP
THROUGH 16Z. MEANWHILE...KJBR WILL REMAIN IFR THROUGH 15Z. AFTER
16Z...ALL TAF SITES WILL BE VFR. SOME TSRA DEVELOPMENT COULD OCCUR
AROUND KTUP BETWEEN 21Z-00Z DUE TO DAYTIME HEATING. HAVE ADDED
VCTS WORDING. STRONG SW WINDS OF 15-20 KTS WITH HIGHER GUSTS WILL
OCCUR BETWEEN 15Z-00Z. SPEEDS WILL DECREASE TO AROUND 10 KTS AFTER
00Z. DIRECTION WILL CHANGE TO NW BETWEEN 8-12Z AS THE COLD FRONT
PASSES THROUGH. CONDITIONS COULD BRIEFLY DROP TO IFR/MVFR DURING
THIS TIME AS WELL DUE TO CLOUDS ALONG THE FRONT.

KRM

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 25, 6:43 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
643 AM CDT SAT APR 25 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-261030-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
643 AM CDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE MID TO LATE
MORNING OVER THE TENNESSEE RIVER VALLEY...NEAR THE KENTUCKY
BORDER. STRONG WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS.

WIND SPEEDS MAY APPROACH WIND ADVISORY LEVELS OVER AREAS TO THE WEST
OF OXFORD MISSISSIPPI TO PARIS TENNESSEE DURING THE LATE MORNING AND
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING OVER THE TENNESSEE
VALLEY...NEAR THE KENTUCKY BORDER.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:34 AM CDTRiver Flood WarningMEGMonroe29 hr
Apr 25, 8:57 AM CDTWind AdvisoryMEGCoahoma, DeSoto, Tunica10 hr

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.